MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 3" BEND-A-BEAM MALABLE ABC HP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT 3" BEND-A-BEAM MALABLE ABC HP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 134003
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint of the tip caught fire is not confirmed.Received one 134003 in opened original packaging.Lot number and catalog numbers were verified.Performed a visual inspection of the device, there was some charring at the tip.Performed a functional inspection of the device, the device would "spark" but would not function as intended and then shortly after would give an error.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: contraindications: these devices should never be used when: in the presence of flammable gases, flammable prep solutions or drapes, oxidizing gases, such as nitrous oxide, or in oxygen-enriched environments.Warning: always place handpiece in a safe insulated location when not in use, to avoid burns.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the 134003 device tip caught fire during a cholecystectomy and liver resection on (b)(6) 2019.The event took place at the beginning of use of the argon beam.There was no delay in the procedure.There was no report of injury to the patient or user.The tip was extinguished by immediately dipping the device into saline.The procedure was completed successfully.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
3" BEND-A-BEAM MALABLE ABC HP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8599208
Report Number3007305485-2019-00146
Device Sequence Number13969510
Product Code GEI
UDI-Device Identifier30653405002745
UDI-Public(01)30653405002745(17)240124(10)201901254
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K961505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2024
Device Catalogue Number134003
Device Lot Number201901254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2019
Initial Report FDA Received Date05/10/2019
Patient Sequence Number1
Patient Age76 YR
Patient Weight113